Alert archive / West Virginia / Frost Advisories in 2015

Frost Advisory 3, NWS Charleston, WV

May 22, 2015

NWS Charleston, WV issued this frost advisory at May 22, 2015, 10:57 AM EDT. It took effect at May 23, 2015, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 22, 2015, 10:57 AM EDT (14:57 UTC)
In effect from
May 23, 2015, 12:00 AM EDT
Expired
May 23, 2015, 8:00 AM EDT
In force
8 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WWUS71 KRLX 221457
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1057 AM EDT FRI MAY 22 2015


WVZ046-047-222300-
/O.NEW.KRLX.FR.Y.0003.150523T0400Z-150523T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1057 AM EDT FRI MAY 22 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY.

* TEMPERATURES...IN THE LOWER TO MIDDLE 30S.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
518 
WWUS71 KRLX 221800
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
200 PM EDT FRI MAY 22 2015


WVZ046-047-230200-
/O.CON.KRLX.FR.Y.0003.150523T0400Z-150523T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
200 PM EDT FRI MAY 22 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SATURDAY...

* TEMPERATURES...IN THE LOW TO MID 30S.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$
985 
WWUS71 KRLX 222333
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT FRI MAY 22 2015

WVZ046-047-230900-
/O.CON.KRLX.FR.Y.0003.150523T0400Z-150523T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
733 PM EDT FRI MAY 22 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SATURDAY...

* TEMPERATURES...DROPPING INTO THE LOW TO MID 30S.

* TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$
286 
WWUS71 KRLX 230723
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
323 AM EDT SAT MAY 23 2015

WVZ046-047-231200-
/O.CON.KRLX.FR.Y.0003.000000T0000Z-150523T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
323 AM EDT SAT MAY 23 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...DROPPING INTO THE MID 30S.

* TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at May 22, 6:28 AM EDT, 4 hours 29 minutes earlier.

Area forecast discussion, May 22, 6:28 AM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
628 AM EDT FRI MAY 22 2015

.SYNOPSIS...
A WEAK COLD FRONT PUSHES SOUTH TODAY...WITH A FEW SHOWERS
POSSIBLE. HIGH PRESSURE TAKES CONTROL LATER TONIGHT...AND BRINGS ABOUT
A DRY MEMORIAL DAY WEEKEND...WITH A WARMING TREND.

&&

.NEAR TERM /THROUGH TONIGHT/...
NO MAJOR CHANGES WERE NEEDED TO THE PREVIOUS FORECAST. STILL HAVE
SOME LINGERING LOW CLOUDS ACROSS THE HIGHER TERRAIN COUNTIES
TONIGHT. THESE SHOULD GENERALLY DISSIPATE BY LATE THIS MORNING.
ACROSS THE NORTHERN 2/3 OF THE CWA...CLEARING...WITH SOME PATCHY
VALLEY FOG DEVELOPING...WITH DRIER AIR ACROSS THE NORTH...TRYING
TO WORK ITS WAY INTO THE CWA.

FOCUS SHIFTS TO A WEAK COLD FRONT THAT WILL SINK SOUTH ACROSS THE
AREA TODAY. NOT MUCH MOISTURE OR FORCING ASSOCIATED WITH IT...SO
KEPT ONLY SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST. FRONT WILL
WASH OUT ACROSS THE SOUTH LATE TONIGHT...WITH HIGH PRESSURE
BUILDING INTO THE REGION LATER TONIGHT AND SATURDAY. DEW POINTS
LATE TONIGHT ACROSS THE NORTH/NORTHEAST SHOULD DIP INTO THE
30S...AS DRIER AIR MOVES IN. ACROSS THE SOUTH...HIGHER DEW
POINTS...AND GREATER CLOUD COVER EXPECTED. COULD SEE SOME PATCHY
FROST ACROSS THE NORTHEAST TONIGHT...AND A FROST ADVISORY MAY BE
NEEDED. WILL HAVE DAY SHIFT REEVALUATE...AND WILL PUT A MENTION IN
THE HWO.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
COULD NOT BE MUCH BETTER A MEMORIAL DAY WEEKEND ON TAP. A LARGE
HIGH PRESSURE SYSTEM...HAVING BUILT IN OVER THE AREA BEHIND A NEAR
TERM COLD FRONT...SLOWLY DRIFTS E OF THE AREA DURING THIS PERIOD.
AFTER THE CHILLY START SATURDAY MORNING...THIS ALLOWS A S TO SW
FLOW OF WARMER AIR TO BRING ABOUT MODERATING TEMPERATURES
THROUGHOUT THE WEEKEND. HIGHS AND LOWS RECOVER TO AT LEAST NORMAL
SATURDAY AND SATURDAY NIGHT...AND THEN ABOVE NORMAL THEREAFTER.

REMOVED POPS LATE SUNDAY AND SUNDAY NIGHT. MODELS HOLD OFF ON
APPRECIABLE FORCING FROM THE WEST TIL TUESDAY...BUT MOISTURE AND
INSTABILITY COULD INCREASE ENOUGH FOR A POP UP SHOWER OR
THUNDERSHOWER MEMORIAL DAY AFTERNOON.

RAISED HIGHS BASED ON LATEST GUIDANCE AND FCST H85
TEMPERATURES...EXCEPT FOR MEMORIAL DAY ITSELF...WHICH LOOKED
REASONABLE. LOWERED LOWS SATURDAY NIGHT AND A BIT SUNDAY
NIGHT...MAINLY NE.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
AGAIN...THERE REMAINS A BIT OF UNCERTAINTY WITH THE EXTENDED
PORTION OF THE FORECAST...AND CONTINUED TO NOT MAKE MANY CHANGES.
LOW PRESSURE WILL SET UP ACROSS THE NORTHERN PLAINS THROUGH THE
PERIOD...WITH THE WARM FRONT MOVING NORTH ON SUNDAY AND REMAINING
TO THE NORTH AFTERWARDS. WHILE THE COLD FRONT WILL REMAIN TO THE
WEST...THE FRONT SHOULD BE CLOSE ENOUGH TO ALLOW FOR A CHANCE OF
SHOWERS AND ISOLATED THUNDERSTORMS THROUGH MUCH OF THE PERIOD.
ONCE THE WARM FRONT PASSES TO THE NORTH...SOUTHERLY FLOW WILL
ALLOW FOR A RETURN TO ABOVE NORMAL TEMPERATURES.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
MVFR AND LOCAL IFR CIGS CONTINUE TO REMAIN ACROSS THE
MOUNTAINS...AFFECTING SITES SUCH AS KBKW AND KEKN. THESE SHOULD
GENERALLY DISSIPATE IN THE 12-15Z TIME FRAME. ELSEWHERE...PATCHY
IFR VALLEY FOG HAS DEVELOPED. ANY FOR WILL DISSIPATE BY 13Z FOR A RETURN
OF VFR CONDITIONS WITH LIGHT SOUTHWESTERLY WINDS.

A WEAK COLD FRONT WILL SAG SOUTH ACROSS THE AREA TODAY. NOT MUCH
MOISTURE ASSOCIATED WITH THE FRONT...BUT GENERALLY...LOCAL MVFR
CONDITIONS IN -SHRA CAN BE EXPECTED...GENERALLY ALONG AND NORTH OF
A LINE FROM KCRW TO KCKB IN THE 20-02Z TIME PERIOD. MOST LOCATIONS
SHOULD REMAIN VFR HOWEVER.

AT THIS TIME...WIDESPREAD FOG DEVELOPMENT DOESNT APPEAR TO BE AN
ISSUE FOR FRIDAY NIGHT PARTICULARLY ACROSS SOUTHEAST OHIO AND
NORTHERN WEST VIRGINIA...ALTHOUGH SOME PATCHY MVFR FOG DEVELOPING
IN FAVORED RIVER VALLEYS AFTER 06Z CANNOT BE RULED OUT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: MORE WIDESPREAD FOG MAY DEVELOP TONIGHT THAN
CURRENTLY FORECAST.

.AFTER 06Z SATURDAY...
WIDESPREAD IFR NOT EXPECTED.

&&

WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/SL
NEAR TERM...SL
SHORT TERM...TRM
LONG TERM...JW
AVIATION...SL
Hazardous weather outlook, May 22, 3:26 AM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
326 AM EDT FRI MAY 22 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>038-230730-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-
326 AM EDT FRI MAY 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ039-040-046-047-230730-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
326 AM EDT FRI MAY 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS POSSIBLE ACROSS THE NORTHEAST MOUNTAINS OF WEST
VIRGINIA LATE TONIGHT. A FROST ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PATCHY FROST IS POSSIBLE ACROSS THE NORTHEAST MOUNTAINS OF WEST
VIRGINIA LATE TONIGHT. A FROST ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in West Virginia, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.